© C. Liu and X. Yang. 2009
Received: 11 December 2008
Accepted: 9 February 2009
Published: 18 February 2009
New concepts of generalized invex functions for non-differentiable functions and generalized invariant monotone operators for set-valued mappings are introduced. The relationships between generalized invexity of functions and generalized invariant monotonicity of the corresponding Clarke's subdifferentials are studied. Some of our results are extension and improvement of some results obtained in (Jabarootion and Zafarani (2006); Behera et al. (2008)).
Convexity plays a central role in mathematical economics, engineering, management sciences, and optimization. In recent years several extensions and generalizations have been developed for classical convexity. An important generalization of convex functions is invex functions introduced by Hanson (1981) . He has shown that the Kuhn-Tuker conditions are sufficient for optimality of nonlinear programming problems under invexity conditions. Kaul and Kaur (1985)  presented the conpects of pseudoinvex and quasi-invex functions and investigated their applications in nonlinear programming. A concept closely related to the convexity of function is the monotonicity of function; it is worth noting that monotonicity plays a very important role in the study of the existence and sensitivity analysis of solutions for variational inequality problems. An important breakthrough was given by Karamardian and Schaible (1990) . They have proved that the generalized convexity of the function is equivalent to the generalized monotonicity of its gradient function . Motivated by the work of Karamardian and Schaible (1990), there has been increasing interest in the study of monotonicity and generalized monotonicity and their relationships to convexity and generalized convexity. Ruiz-Garzón et al. (2003)  introduced strongly invex and strongly pseudoinvex functions in and gave the sufficient conditions for (strictly, strongly) invex monotonicity, strictly pseudoinvex monotonicity, and quasi-invex monotonicity. Moreover, in  the necessary conditions for strictly pseudoinvex monotonicity and pseudoinvex monotonicity were obtained. The necessary conditions for strongly pseudoinvex monotonicity were given by Yang et al. (2005) . The results on generalized invexity and generalized invex monotonicity obtained in [4–6] are studied in -dimensional Euclidean space. Several generalizations in real Banach space have been developed for generalized invexity and generalized invex monotonicity. Recently, Fan et al. (2003)  have studied the relationships between (strict, strong) convexity, pseudoconvexity, and quasiconvexity of functions and (strict, strong) monotonicity, pseudomonotonicity, and quasimonotonicity of its Clarke's generalized subdifferential mapping, respectively. Jabarootian and Zafarani (2006)  generalized convexity to invexity and obtained the relationships between several kinds of generalized invexity of functions and generalized invariant monotonicity of its Clarke's generalized subdifferential mapping.
Behera et al. (2008)  introduce the concepts of generalized invariant monotone operators and generalized invex functions and discuss the relationships between generalized invariant monotonicity and generalized invexity. Some examples are presented by Behera et al. to illustrate the proper generalizations for the corresponding concepts of generalized invariant monotone. However, it is noted that the definition of strictly quasi-invex is not defined precisely in , and Theorem 3.2 of  contains some errors. The purpose of this paper is to point out these errors and to suggest appropriate modifications. In real Banach space, we define new concepts of generalized invexity for non-differentiable functions and generalized invariant monotonicity for set-valued mappings which are extension and improvement of the corresponding definitions of [8, 9]. In , some sufficient conditions for generalized invariant pseudomonotonicity and generalized invariant quasimonotonicity were given. We will give some necessary conditions. We also introduce the concept of strongly invariant pseudomonotone and give its necessary conditions. Some results that obtained in this paper are the improvement of the corresponding results of [8, 9].
In this paper, let be a real Banach space endowed with a norm and its dual space with a norm . We denote by , , , and the family of all nonempty subsets of , the dual pair between and , the line segment for , and the interior of , respectively. Let be a nonempty open subset of , a set-valued mapping, a vector-valued function, and a non-differentiable real-valued function. The following concepts and results are taken from .
Lemma 2.3 (Mean Value Theorem).
When , it is [9, Definition 2.3].
(2)When , every (strictly) invariant monotone function is a (strictly) invariant monotone function defined by Jabarootian and Zafarani , but the converse is not true. Examples 2.1 and 2.2 of  are two counterexamples, where is defined as .
(3)When , , Definition 3.1(1) is the Definition 3.2(3) in , that is, strongly invariant monotone.
The following lemma under non-differentiable condition is similar to Lemmas 2.3 and 2.4 under Fréchet differentiable condition in .
In this section, we will point out some errors in .
Definition 4.1 (see ).
Definition 4.2 (see [9, Definition 3.2]).
Definition 4.3 (see [9, Definition 4.2]).
Definition 4.4 (see [9, Definition 5.2]).
Definition 4.6 (see [9, Definition 3.1]).
Definition 4.7 (see [9, Definition 4.1]).
The following Theorem is due to Behera et al. in .
Theorem 4 (see [9, Theorem 3.2]).
Let be an invex set with respect to , and let be Fréchet differentiable on . If is strictly quasi-invex with respect to and on , then is a strictly invariant quasimonotone function with respect to the same and on .
By Remark 4.5, Theorem A is not true as can be seen from the following example.
In , sufficient conditions for invariant quasimonotone for Fréchet differentiable functions were given. However, necessary conditions have been missing. In what follows, we will give the necessary conditions for invariant quasimonotonity and study the relationship between invariant quasimonotonicity and quasi-invexity.
The following theorem under non-differentiable condition is similar to Theorem 3.1 of Behera et al. in .
Condition C (see ).
Definition 4.14 (see ).
Similar to proof for Theorem 4.15, we can obtain the following theorem.
When , every (strictly) invariant pseudomonotone function is (strictly) invariant pseudomonotone function  on with respect to the same , but the converse is not ture. Examples 4.1 and 5.1 of  are two counterexamples, where is defined as .
Similar to proof for Theorems 5.4 and 5.6, we can obtain the following two theorems.
where IM stands for invariant monotonicity, IPM stands for invariant pseudomonotonicity, and IQM stands for invariant quasimonotonicity.
This research was partially supported by the National Natural Science Foundation of China (no.10771228 and no.10831009).
- Hanson MA: On sufficiency of the Kuhn-Tucker conditions. Journal of Mathematical Analysis and Applications 1981,80(2):545–550. 10.1016/0022-247X(81)90123-2MathSciNetView ArticleMATHGoogle Scholar
- Kaul RN, Kaur S: Optimality criteria in nonlinear programming involving nonconvex functions. Journal of Mathematical Analysis and Applications 1985,105(1):104–112. 10.1016/0022-247X(85)90099-XMathSciNetView ArticleMATHGoogle Scholar
- Karamardian S, Schaible S: Seven kinds of monotone maps. Journal of Optimization Theory and Applications 1990,66(1):37–46. 10.1007/BF00940531MathSciNetView ArticleMATHGoogle Scholar
- Ruiz-Garzón G, Osuna-Gómez R, Rufián-Lizana A: Generalized invex monotonicity. European Journal of Operational Research 2003,144(3):501–512. 10.1016/S0377-2217(01)00393-9MathSciNetView ArticleMATHGoogle Scholar
- Yang XM, Yang XQ, Teo KL: Criteria for generalized invex monotonicities. European Journal of Operational Research 2005,164(1):115–119. 10.1016/j.ejor.2003.11.017MathSciNetView ArticleMATHGoogle Scholar
- Yang XM, Yang XQ, Teo KL: Generalized invexity and generalized invariant monotonicity. Journal of Optimization Theory and Applications 2003,117(3):607–625. 10.1023/A:1023953823177MathSciNetView ArticleMATHGoogle Scholar
- Fan L, Liu S, Gao S: Generalized monotonicity and convexity of non-differentiable functions. Journal of Mathematical Analysis and Applications 2003,279(1):276–289. 10.1016/S0022-247X(03)00009-XMathSciNetView ArticleMATHGoogle Scholar
- Jabarootian T, Zafarani J: Generalized invariant monotonicity and invexity of non-differentiable functions. Journal of Global Optimization 2006,36(4):537–564. 10.1007/s10898-006-9006-3MathSciNetView ArticleMATHGoogle Scholar
- Behera N, Nahak C, Nanda S: Generalized -invexity and generalized -invariant-monotonicity. Nonlinear Analysis: Theory, Methods & Applications 2008,68(8):2495–2506. 10.1016/j.na.2007.02.004MathSciNetView ArticleMATHGoogle Scholar
- Clarke FH: Optimization and Nonsmooth Analysis, Canadian Mathematical Society Series of Monographs and Advanced Texts. John Wiley & Sons, New York, , NY, USA; 1983:xiii+308.Google Scholar
- Weir T, Mond B: Pre-invex functions in multiple objective optimization. Journal of Mathematical Analysis and Applications 1988,136(1):29–38. 10.1016/0022-247X(88)90113-8MathSciNetView ArticleMATHGoogle Scholar
- Mohan SR, Neogy SK: On invex sets and preinvex functions. Journal of Mathematical Analysis and Applications 1995,189(3):901–908. 10.1006/jmaa.1995.1057MathSciNetView ArticleMATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.